Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 27, 2025, 2:12 PM MDT for 5 counties in Colorado. It took effect at Oct 28, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2025, 2:12 PM MDT (20:12 UTC)
- In effect from
- Oct 28, 2025, 12:00 PM MDT
- Expired
- Oct 28, 2025, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
074 WWUS85 KPUB 272012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 212 PM MDT Mon Oct 27 2025 COZ223-272115- /O.CAN.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 212 PM MDT Mon Oct 27 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. $$ COZ224-281215- /O.UPG.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/ /O.NEW.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 212 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227>229-280000- /O.CON.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 212 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 227, 228 and 229. * WINDS...West 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
120 WWUS85 KPUB 272359 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 559 PM MDT Mon Oct 27 2025 COZ227>229-280100- /O.EXP.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 559 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 227, 228, AND 229... Winds will remain gusty this evening, but with relative humidity continuing to climb to well above 15 percent, the threat for Red Flag Conditions has ended. $$ COZ224-281600- /O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 559 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
993 WWUS85 KPUB 280903 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 AM MDT Tue Oct 28 2025 COZ224-290000- /O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 303 AM MDT Tue Oct 28 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
869 WWUS85 KPUB 281950 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 150 PM MDT Tue Oct 28 2025 COZ224-290000- /O.CON.KPUB.FW.W.0043.000000T0000Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 150 PM MDT Tue Oct 28 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
273 WWUS85 KPUB 282347 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 547 PM MDT Tue Oct 28 2025 COZ224-290100- /O.EXP.KPUB.FW.W.0043.000000T0000Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 547 PM MDT Tue Oct 28 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 11:12 AM MDT, 3 hours earlier. Its key messages:
- A Red Flag Warning remains in effect for portions of the I-25 corridor for this afternoon.
- Warm and windy conditions are likely for much of the area today ahead of the arrival of a cold front later this evening.
- Significantly cooler for Tuesday and Wednesday. Fire Weather concerns for the southwest mountains and San Luis Valley Tuesday, then a hard freeze for most locations Tuesday night.
- Near normal temperatures to end the work week, then warmer over the weekend.
Area forecast discussion, Oct 27, 11:12 AM MDT, 3 hours before
Area Forecast Discussion National Weather Service Pueblo CO 1112 AM MDT Mon Oct 27 2025 .KEY MESSAGES... - A Red Flag Warning remains in effect for portions of the I-25 corridor for this afternoon. - Warm and windy conditions are likely for much of the area today ahead of the arrival of a cold front later this evening. - Significantly cooler for Tuesday and Wednesday. Fire Weather concerns for the southwest mountains and San Luis Valley Tuesday, then a hard freeze for most locations Tuesday night. - Near normal temperatures to end the work week, then warmer over the weekend. && .SHORT TERM /THROUGH TONIGHT/... Issued at 302 AM MDT Mon Oct 27 2025 Currently.. Patchy fog and low clouds continue to sit over portions of the eastern plains early this morning, with high clouds passing over much of the area as well, very similar to yesterday, despite the fact that our incoming trough can be seen moving into the northern Rockies. Dewpoints are in the 20s in the high country and 30s and 40s on the plains. Temperatures are mild thanks to cloud cover and westerly flow. Winds are either westerly, or are following normal drainage patterns for most locations. Today and Tonight.. The Pacific Northwest trough continues to push southeast through the northern Rockies throughout the day, eventually dropping a cold front across our plains this evening. Throughout the daytime hours though, this will mean increasing dry and westerly flow for the plains, and chances for high mountain snow showers for our central mountains. A few rain showers may also be possible across northeastern portions of the Pikes Peak region and eastern Kiowa County. Critical fire weather conditions are expected for southern El Paso, Pueblo, and Huerfano counties, where winds gusts to 25 mph, and relative humidity values in the low to mid teens will be likely this afternoon. Daytime high today will be warmest along our mountain adjacent plains, where downsloping will be strongest. In these areas, expect highs in the low to mid 70s. Our far eastern plains can expect highs in the upper 60s and low 70s, and our mountain valleys will likely keep highs in the 60s. Breezy west winds are expected across the entire area today, with highest gusts likely over the central mountains. Our cold front looks to arrive near or just after sunset, pushing its way across our plains from north to south, and bringing gusty northerly winds and dry air with it. Dewpoints look to fall into the teens across portions of the plains tonight, and into the single digits over our mountains. Though the coldest air won't have had time to arrive yet, many areas will be around 5 to 10 degrees colder tonight than what we're seeing for temperatures this morning, especially for areas north of Highway 50. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 302 AM MDT Mon Oct 27 2025 Models are indicating dry conditions prevailing through the extended period. Tuesday...As the upper system exits the region to the east, plan on stronger north to northwest flow across the forecast area for Tue as an upper jet with a 140 kt core streams across much of CO. Post- frontal conditions will mean a much cooler day as compared to Mon, with highs for much of the area only forecast to warm into the upper 40s to mid 50s. However, persistent dry conditions coupled with the gusty winds have the potential of producing some critical fire weather conditions for the southwest mts and San Luis Valley during the afternoon, so went ahead and issued a Fire Weather Watch for those areas. Tuesday night and Wednesday...Brisk N-NW flow remains in place into Wed, as high pressure builds into the southwestern US. Tuesday night looks it will be the first night for a widespread hard freeze, so went ahead and issued a Freeze Watch for those areas across the plains that were the hold outs, being Baca County and eastern Fremont County. Widespread teens to mid 20s are expected. Wed will again be dry, with high temps in the 50s to near 60F for most spots. Thursday and Friday...Weak W-NW flow aloft across the region for Thu will give way to increased NW flow on Fri as an upper shortwave glances by to the northeast. It will still be dry, though increased winds should be expected for Halloween. Both days should warm up to around normal temps, with highs in the 50s for the high valleys, and 50s to lower 60s for the plains. Saturday and Sunday...Upper ridge of high pressure builds back into the southwestern US a bit stronger, leading to continued dry conditions with an anticipated warming trend. By Sunday afternoon highs may warm to be 5 to 10 degrees above normal for this time of year. Moore && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1109 AM MDT Mon Oct 27 2025 Overall, VFR conditions through the next 24 hours at all three (KALS, KCOS, KPUB) terminals through the next 24 hours. Southwester winds are forecast at KALS this afternoon, with gusts approaching 25 to 30 kts. Breezy conditions are forecast at KCOS and KPUB this afternoon, with gusts near 25 kts. A strong cold front will arrive at KCOS and KPUB by late afternoon to early evening. This will bring a northerly wind shift, with gusts near 35 kts behind the front. Northerly winds will remain gusty through Tuesday morning. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for COZ223-224. Freeze Watch from Tuesday evening through Wednesday morning for COZ083-099. Red Flag Warning until 6 PM MDT this evening for COZ227>229. && SHORT TERM...EHR LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, Oct 27, 4:02 AM MDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 402 AM MDT Mon Oct 27 2025 COZ058>089-093>099-281300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 402 AM MDT Mon Oct 27 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Patchy fog will be possible over portions of the eastern plains and the Highway 50 corridor early this morning, mainly east of I-25. Please use caution on area roadways if you encounter fog and poor visibility! High fire danger is expected across portions of the I-25 corridor, mainly through southern El Paso, Pueblo, and Huerfano Counties. Please avoid any activities that could start a wildfire today, especially in these areas! .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions will be possible across the southwest mountains and the San Luis Valley Tuesday afternoon. A widespread hard freeze is anticipated Tuesday night, with most locations realizing overnight low temperatures in the teens to mid 20s. Take measures now to drain swamp coolers, and protect outdoor irrigation and faucets. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:01 AM MDT | Freeze Watch | PUB | Baca, Custer, Fremont, Teller | 24 hr |
| Oct 27, 3:06 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Mineral, Rio Grande, Saguache | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.